Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 35, NWS San Angelo, TX

April 14, 2021Jones County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 14, 2021, 4:14 PM CDT for Jones County, Texas. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2021, 4:14 PM CDT (21:14 UTC)
Expired
Apr 14, 2021, 5:00 PM CDT
In force
46 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

County Jones County, TX

The radar

The Dyess AFB radar (KDYX), 60 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 4:31 PM CDTHAIL 1.75Anson, TXREPORT FROM FACEBOOK ALONG WITH PHOTO.
Apr 14, 4:32 PM CDTHAIL 2.75Anson, TX
Apr 14, 4:35 PM CDTHAIL 1.5Anson, TXREPORT FROM MPING: PING PONG BALL (1.50 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

051 
WUUS54 KSJT 142114
SVRSJT
TXC253-142200-
/O.NEW.KSJT.SV.W.0035.210414T2114Z-210414T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
414 PM CDT Wed Apr 14 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Central Jones County in west central Texas...

* Until 500 PM CDT.

* At 414 PM CDT, a severe thunderstorm was located near Noodle, or 10
  miles southwest of Anson, moving northeast at 45 mph.

  HAZARD...Golf ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* This severe thunderstorm will be near...
  Anson around 430 PM CDT.
  Avoca around 445 PM CDT.
  Stamford around 500 PM CDT.

Other locations impacted by this severe thunderstorm include Funston
and Truby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3287 9961 3282 9961 3258 9997 3265 10009
      3296 9990 3296 9981
TIME...MOT...LOC 2114Z 222DEG 38KT 3264 10001 

HAIL...1.75IN
WIND...<50MPH
 
$$

SJH
2 follow-up statements
781 
WWUS54 KSJT 142120
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
420 PM CDT Wed Apr 14 2021

TXC253-142200-
/O.CON.KSJT.SV.W.0035.000000T0000Z-210414T2200Z/
Jones TX-
420 PM CDT Wed Apr 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL JONES COUNTY...

At 420 PM CDT, a severe thunderstorm was located near Anson, moving
northeast at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Anson around 430 PM CDT.
  Avoca around 445 PM CDT.
  Stamford around 500 PM CDT.

Other locations impacted by this severe thunderstorm include Funston,
Truby and The Intersection Of Us-180 And Farm Road 600.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3287 9961 3282 9961 3262 9990 3268 10005
      3296 9990 3296 9981
TIME...MOT...LOC 2120Z 222DEG 38KT 3269 9995 

HAIL...1.00IN
WIND...<50MPH
 
$$

SJH
940 
WWUS54 KSJT 142136
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
436 PM CDT Wed Apr 14 2021

TXC253-142200-
/O.CON.KSJT.SV.W.0035.000000T0000Z-210414T2200Z/
Jones TX-
436 PM CDT Wed Apr 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN JONES COUNTY...

At 435 PM CDT, a severe thunderstorm was located near Anson, moving 
northeast at 45 mph. Baseball size hail reported by a spotter in 
Anson at 432 pm. 

This is a very dangerous storm.

HAZARD...Baseball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

This severe storm will be near...
  Avoca around 445 PM CDT.
  Stamford around 500 PM CDT.

Other locations impacted by this severe thunderstorm include Funston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3287 9961 3282 9961 3274 9980 3279 9994
      3296 9990 3296 9981
TIME...MOT...LOC 2135Z 222DEG 38KT 3281 9982 

HAIL...2.75IN
WIND...<50MPH
 
$$

SJH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:50 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 14, 2:50 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
250 PM CDT Wed Apr 14 2021

...New LONG TERM...

.SHORT TERM...
(This evening through Thursday)
Issued at 238 PM CDT Wed Apr 14 2021

Mostly cloudy and cool conditions will persist across the area into
Thursday. Rain chances will be on the increase, especially tomorrow
as a short wave affects the area, in additional to an increase in
warm advection above the shallow cool airmass. For tonight, scatter
showers and a few thunderstorms will be possible primarily across
the Big Country and far eastern counties this evening, with an
increase in showers/isolated thunderstorms across western counties
after midnight. Latest high resolution models show much better
coverage of showers and thunderstorms from mid morning through the
afternoon hours tomorrow, as lift increases with the approaching
shortwave.

Although widespread severe weather is not expected, the potential
exists for a few strong to severe storms tomorrow, due to strong
deep layer shear and rather steep mid level lapse rates. The main
severe weather hazard will be large hail. Temperatures will be mild
again tonight, with lows in the 50s and highs tomorrow mainly in the
60s.

&&

.LONG TERM...
(Thursday night through next Wednesday)
Issued at 246 PM CDT Wed Apr 14 2021

An upper level trough will move across the southern plains early in
the day on Friday, pushing the best chance for more elevated
convection further into our eastern counties. The best chance for
any strong to severe storms currently looks to be off to the east of
our area. Highs will be pretty mild ranging from the upper 60s in
the north to the low 80s in the south. A cold front is expected to
drop south through the area by 0Z Saturday. There will be
significant cold air advection behind this front with strong winds
from the north to northeast up to 20 mph. Temperatures Friday night
will be significantly cooler in the low to mid 40s with highs on
Saturday struggling to get above 60. Saturday night will be the
coolest night we've seen in a while with overnight lows in the Big
Country dipping into the upper 30s.

Similar to the previous forecast, have kept POPs low through the
weekend and into Monday as the cold front pushes low level
moisture well off to the south, even with southwest flow aloft
occasionally bringing a shortwave across the area. The overall
pattern will settle down early next week with temperatures
gradually warming through the week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1240 PM CDT Wed Apr 14 2021

MVFR ceilings expected to continue at KSJT and KABI this
afternoon, with ceilings lifting to VFR across the far southern
terminals. Ceilings expected to lower to IFR later this evening
and overnight, with light drizzle and some reduction to
visibilities early tomorrow morning. Should see an increase in
showers and a few thunderstorms across the area by the mid to late
morning hours tomorrow. Will include -SHRA and VCTS to the terminals
this forecast cycle. Winds will remain light through the forecast
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 54  61  55  73 /  30  70  50  60
San Angelo 	 55  66  58  80 /  30  60  40  30
Junction 	 58  68  58  83 /  20  50  40  40
Brownwood 	 54  63  56  75 /  30  70  50  60
Sweetwater 	 51  61  56  72 /  30  70  40  40
Ozona      	 58  70  61  81 /  30  50  30  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....50
AVIATION...24
Hazardous weather outlook, Apr 14, 2:52 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
252 PM CDT Wed Apr 14 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-152000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
252 PM CDT Wed Apr 14 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few strong to severe thunderstorms will be possible on Thursday.
The main hazard will be large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Apr 14, 2:50 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service San Angelo TX
250 PM CDT Wed Apr 14 2021

TXZ054-065-142030-
Nolan TX-Coke TX-
250 PM CDT Wed Apr 14 2021

...SPECIAL WEATHER STATEMENT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
E.V. Spence Reservoir Near Paint Creek Recreation Area, or 9 miles
northwest of Robert Lee, moving northeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Silver around 300 PM CDT.
  Sanco around 305 PM CDT.
  Maryneal around 330 PM CDT.

Other locations impacted by this storm include The Intersection Of
Highway 158 And Ranch Road 2059, The Intersection Of Highway 70 And
Ranch Road 53, Oak Creek Reservoir, The Intersection Of Ranch Road
608 And Highway 147 and Camp Boothe Oaks.

LAT...LON 3222 10015 3214 10015 3180 10057 3194 10080
      3208 10072 3209 10066 3218 10067 3244 10052
TIME...MOT...LOC 1950Z 218DEG 23KT 3195 10063

Daniels
Special weather statement, Apr 14, 3:47 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service San Angelo TX
347 PM CDT Wed Apr 14 2021

TXZ054-127-142130-
Nolan TX-Taylor TX-
347 PM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NOLAN AND TAYLOR
COUNTIES UNTIL 430 PM CDT...

At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hylton, or 7 miles northeast of Blackwell, moving northeast at 30
mph.

Penny size hail will be possible with this storm.

This strong thunderstorm will be near...
  Nolan and Happy Valley around 355 PM CDT.
  Coronados Camp around 415 PM CDT.
  Wylie, Buffalo Gap, View, Caps and Dyess Afb around 430 PM CDT.

Other locations impacted by this storm include Lake Abilene, Camp
Tonkawa, Camp Butman, Kirby Lake and Shep.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3232 9963 3223 9963 3208 10015 3209 10024
      3222 10033 3253 9989 3252 9982
TIME...MOT...LOC 2047Z 239DEG 27KT 3217 10023

SJH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:50 PM CDTSpecial Weather StatementSJTCoke, Nolan40 min
Apr 14, 3:34 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor56 min
Apr 14, 3:47 PM CDTSpecial Weather StatementSJTTaylor43 min
Apr 14, 4:24 PM CDTSevere Thunderstorm WarningSJTTaylor51 min
Apr 14, 4:51 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton25 min
Apr 14, 5:12 PM CDTSevere Thunderstorm WarningSJTCallahan, Taylor27 min
Apr 14, 5:38 PM CDTSpecial Weather StatementSJTThrockmorton37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.